Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gastroenterol Hepatol. 2007 Feb;30(2):66-8.

[Acute hepatitis associated with Colpachi intake. Apropros of 5 cases].

[Article in Spanish]

Author information

  • 1Servicio de Hepatología, Institut de Malalties Digestives, Hospital Clínic, Departamento de Medicina, Universidad de Barcelona, Spain.

Abstract

The use of herbal medicines believed to have therapeutic properties is becoming increasingly widespread. These medicines are usually taken by patients on their own initiative and physicians are often unaware of which patients are taking these substances. Herbal medicines can be taken in the form of teas, powders, and liquid extracts. In the last few years, it has come to light that these natural remedies are not free of risks, especially the risk of interaction with other drugs or hepatotoxicity, ranging from asymptomatic forms to massive hepatic necrosis. We describe a series of 5 patients notified to the Spanish Pharmacovigilance System of medicinal products for human use. All the patients developed acute hepatitis during Colpachi treatment lasting several months, which resolved after discontinuing intake of this substance. Systematic examination of the literature revealed the existence of 6 other reported cases of suspected Colpachi-induced hepatotoxicity.

PMID:
17335712
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Ediciones Doyma, S.L.
    Loading ...
    Write to the Help Desk